Funnel Cloud, Yavapai
- When
- August 25, 1:34 PM MST
- Where
- Yavapai County, 2.39 mi ESE of Canyon
- Reported by
- Airplane Pilot
- Coordinates
- 34.060, -112.110
A plot reported a funnel cloud over Black Canyon City.
A pilot reported a funnel cloud over Black Canyon City.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A pilot reported a funnel cloud over Black Canyon City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 25, 9:00 AM MST, 4 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST TUE AUG 25 2009 .SYNOPSIS...ENOUGH MOISTURE WILL REMAIN OVER THE REGION FOR A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY. FROM WEDNESDAY INTO SATURDAY...HIGH PRESSURE WILL BUILD OVER THE DESERT SOUTHWEST... BRINGING WARMER AND DRIER WEATHER FOR MOST OF THE AREA. && .DISCUSSION...A SHORTWAVE TROUGH AND COOL AIR ALOFT WILL PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TODAY...WITH THE BEST CHANCES OVER THE HIGH ELEVATIONS OF EASTERN ARIZONA DUE TO THE BEST INSTABILITY AND SYNOPTIC SCALE LIFT THIS AFTERNOON. WITH SYNOPTIC LIFT AND COOL AIR ALOFT...THUNDERSTORMS SHOULD START TO FORM OVER THE HIGH TERRAIN EVEN BEFORE 11 AM AND CONTINUE THROUGH THE AFTERNOON. THE UPDATE SENT EARLIER THIS MORNING LOOKS GOOD AND NO ADDITIONAL UPDATES ARE PLANNED THIS MORNING. FOR THE NEXT FEW DAYS...STRONG HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN. THE RESULT FOR ARIZONA WILL BE INCREASING TEMPERATURES AND DRIER CONDITIONS DUE TO THE WARM AND STABLE AIR ASSOCIATED WITH THE HIGH PRESSURE. A VERY DRY NORTHERLY FLOW WILL CIRCULATE AROUND THE RIDGE...HOWEVER STRENGTH OF THE FLOW LOOKS TOO WEAK TO TOTALLY SCOUR OUT THE MOISTURE FROM NORTHERN ARIZONA. A FEW THUNDERSTORMS...MAINLY OVER THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS COULD FORM EACH AFTERNOON...DRIFTING SOUTHWARD IN THE LATE AFTERNOON AND EVENING. && .AVIATION...FOR THE 18Z PACKAGE...ISOLD-SCT SHRA/TSRA WILL DEVELOP OVER THE HIGHER TRRN...MOVING INTO LOWER ELEVATIONS AFT 20Z. MVFR CONDITIONS PSBL IN THE STRONGER STORMS. CONVECTION ENDING 02-04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................DJO AVIATION................DB VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 941 AM MST TUE AUG 25 2009 AZZ004>018-037>040-260700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 941 AM MST TUE AUG 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AND TONIGHT A MOIST AND UNSTABLE AIRMASS COMBINED WITH AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. DRIER NORTHERLY FLOW WILL AFFECT NORTHERN ARIZONA THROUGH FRIDAY. MOST AREAS WILL SEE DRY WEATHER...WITH A FEW THUNDERSTORMS POSSIBLE NEAR THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS. ENOUGH MOISTURE COULD RETURN TO THE AREA OVER THE WEEKEND FOR A GRADUAL INCREASE IN THUNDERSTORM ACTIVITY THROUGH MONDAY.
The Phoenix radar (KIWA), 95 km away, was scanning. The volume nearest the first event began at 20:32 UTC.
1 funnel cloud. Local standard time, as filed.
A plot reported a funnel cloud over Black Canyon City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2009Every state in 2009This day in weather historyWarnings in Arizona, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 193235.